Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 163, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 24, 2014, 6:15 PM EDT for Stokes County, Surry County, Yadkin County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2014, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 24, 2014, 7:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stokes County, NC, Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 81 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:48 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 24, 3:48 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 348 PM EDT THU JUL 24 2014 .SYNOPSIS... A COLD FRONT WILL DROP SOUTHEAST OF THE AREA OVERNIGHT WITH HIGH PRESSURE BUILDING IN ON FRIDAY. A DEVELOPING TROUGH OVER THE MIDWEST WILL ALLOW SEVERAL UPPER DISTURBANCES TO POSSIBLY AFFECT THE AREA OVER THE WEEKEND FOLLOWED BY A STRONG COLD FRONT LATER MONDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 330 PM EDT THURSDAY... SCATTERED TO NUMEROUS STORMS STILL ONGOING LATE THIS AFTERNOON FROM THE WV BORDER WELL OUT INTO THE PIEDMONT. ACTIVITY IS IN ASSOCIATION WITH A SLOW-MOVING COLD FRONT ANALYZED ACROSS THE NORTHERN SECTIONS OF THE CWA AND A SHORT-WAVE CROSSING THE MOUNTAINS. THE FRONT AND SHORT-WAVE ARE FORECAST TO MOVE EAST TONIGHT TAKING THE PRECIPITATION WITH IT. IN THE MEANTIME...A MODEST SEVERE WEATHER THREAT WILL CONTINUE FOR SEVERAL MORE HOURS ESPECIALLY EAST OF THE BLUE RIDGE WHERE WARMER AND MORE UNSTABLE AIR IS LOCATED ALONG AND AHEAD OF THE BOUNDARY. NICKEL SIZE HAIL REPORTS HAVE COME IN FROM SEVERAL OF THE STRONGER CELLS THIS AFTERNOON. IN ADDITION...PWATS 1.5 TO 1.8 INCHES IN THAT SAME AREA WILL ALLOW FOR POCKETS OF HEAVY RAINFALL WITH SOME LOCAL RUNOFF ISSUES POSSIBLE. SEVERAL CELLS HAVE ALREADY DROPPED 2 INCHES OF RAIN IN ABOUT ONE HOUR BUT MOST OF THE ACTIVITY CONTINUES TO TRACK TOWARD THE EAST AT 15 TO 20 MPH WHICH SHOULD PREVENT MORE SERIOUS WATER ISSUES. SKIES WILL BE SLOW TO CLEAR TONIGHT BUT DEPENDING ON HOW FAST THEY DO COULD SEE AREAS OF DENSE FOG TOWARD MORNING...ADDED PATCHY DENSE FOG TO GRIDS AFTER 06Z. FRIDAY LOOKS LIKE A DRY DAY WITH LOWER HUMIDITY AS DEWPOINTS DROP BACK INTO THE UPPER 50S NW AND L/M 60S FAR SE. HIGH TEMPS WILL BE FAIRLY CLOSE TO MID-JULY NORMALS..RANGING FROM UPPER 70S NW TO M/U 80S SE. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 330 PM EDT THURSDAY... MAINLY DRY AND SEASONAL WEATHER EXPECTED FRIDAY NIGHT INTO AT LEAST SATURDAY MORNING AS WEAK SURFACE HIGH PRESSURE LINGERS OVER AREA...THEN DRIFTS EAST AND OFFSHORE BY SATURDAY AFTERNOON. WEAK DISTURBANCE AND ASSOCIATED WARM MOIST ADVECTION IN NORTHERN STREAM FORECAST TO MOVE EAST THROUGH THE UPPER GREAT LAKES INTO NEW ENGLAND SATURDAY AFTERNOON INTO SATURDAY EVENING MAY BE CLOSE ENOUGH TO BLACKSBURG FORECAST AREA TO SUPPORT DEVELOPMENT OF WIDELY SCATTERED SHOWERS/THUNDERSTORMS MAINLY NORTH OF I64. HOWEVER... BETTER THREAT FOR EXPANDING AREA OF PRECIPITATION WILL LIKELY BEGIN TOWARD DAYBREAK SUNDAY CONTINUING INTO SUNDAY NIGHT AS MUCH MORE FORMIDABLE SHORT WAVE TROF IN ITS WAKE HELPS TO AMPLIFY WHAT WILL BECOME AN UNUSUALLY STRONG LONG WAVE TROF OVER THE UPPER GREAT LAKES BY/DURING THE LONG TERM PERIOD. STRONG WARM MOIST ADVECTION AND INCREASINGLY FAVORABLE JET DYNAMICS ASSOCIATED WITH THIS SECOND SHORT WAVE SHOULD SUPPORT THE DEVELOPMENT OF A MORE ORGANIZED CONVECTIVE EVENT...ESPECIALLY DURING THE TIME OF PEAK HEATING ON SUNDAY AFTERNOON INTO SUNDAY NIGHT. SOUTHWEST TO WESTERLY WINDS WOULD IMPLY MOST FAVORABLE AREA FOR SHOWERS/STORMS WOULD BE ACROSS THE WESTERN FLANKS OF THE APPALACHIANS...WITH A LOWER THREAT EAST OF THE BLUE RIDGE...MINIMIZED ACROSS SOUTHSIDE VA INTO NORTH CENTRAL NC DUE TO NEGATIVE INFLUENCE OF DOWNSLOPING...DISPLACEMENT FROM BETTER DYNAMICS...AND PREFRONTAL STORMS THAT MAY ARRIVE WELL AFTER TIME OF BEST HEATING ON SUNDAY. REGARDLESS...SOUTHWESTERLY WINDS IN ADVANCE OF THIS SYSTEM SHOULD HELP TO ADVECT SOME VERY WARM AIR BACK INTO THE REGION...WITH HIGHS OVER THE WEEKEND RANGING FROM THE 70S ACROSS THE HIGHEST ELEVATIONS...TO 90F OR A BIT ABOVE ACROSS MUCH OF THE PIEDMONT. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 330 PM EDT THURSDAY... LONG TERM PERIOD WILL BE CHARACTERIZED BY UNUSUALLY DEEP LONG WAVE TROF THAT WILL REMAIN CENTERED OVER THE UPPER GREAT LAKES THROUGHOUT MUCH OF NEXT WEEK AS SERIES OF SHORT WAVE TROFS HELP TO AMPLIFY THIS FEATURE. COLD FRONT EXPECTED TO MOVE INTO AND THROUGH THE MOUNTAINS MONDAY MORNING...LIKELY PRECEDED AND ACCOMPANIED BY SCATTERED SHOWERS/THUNDERSTORMS...POSSIBLY LINGERING INTO THE EVENING AS COOLER AIR ALOFT AND UPSLOPE INCREASES ACROSS THE WESTERN FLANKS OF THE APPALACHIANS. WITH EARLIER ARRIVAL OF FRONT...AND ASSOCIATED CLOUDS/THREAT OF PRECIPITATION...DAYTIME HIGHS MAY BE HARD PRESSED TO REACH THE 70S ACROSS SOME OF THE HIGHER ELEVATIONS...ESPECIALLY IN WESTERN GREENBRIER COUNTY WV. EAST OF THE BLUE RIDGE...FRONT NOT LIKELY TO CLEAR THE PIEDMONT COUNTIES UNTIL MID TO LATE AFTERNOON ON MONDAY. INCREASING SOUTHWEST TO WESTERLY WINDS AND ASSOCIATED COMPRESSIONAL HEATING...AND BETTER PREFRONTAL INSOLATION MAY HELP DRIVE TEMPERATURES WELL UP INTO THE 80S BEFORE LEVELING OFF WITH ARRIVAL OF SCATTERED FRONTAL CLOUDS/SHOWERS. MUCH OF THE REST OF THE LONG TERM FORECAST APPEARS TO WARRANT MOSTLY DRY AND COOL CONDITIONS AS SURFACE RIDGE OF HIGH PRESSURE NOSES INTO AND THEN OVER BLACKSBURG FORECAST AREA. MOST AREAS WILL REMAIN 5-10F BELOW NORMAL THROUGH THE PERIOD. MANY MOUNTAIN VALLEYS...ALONG WITH THE HIGHEST RIDGES WILL LIKELY EXPERIENCE AT LEAST A COUPLE OF NIGHTS WHERE TEMPERATURES FALL INTO THE 40S. APPROACH OF ANOTHER SHORT WAVE TROF RIDING AROUND THE BASE OF THE UPPER TROF MAY HELP BACK LOW LEVEL FLOW SUFFICIENTLY ON THURSDAY TO WARRANT A LOW CHANCE THREAT FOR SOME SHOWERS ACROSS THE SOUTHWESTERN MOUNTAIN ON THURSDAY...BUT PRECIPITATION AMOUNTS FROM THIS DISTURBANCE...IF ANY...APPEAR TO BE SCANT AT BEST. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 135 PM EDT THURSDAY... FAIRLY WIDESPREAD CONVECTION AFFECTING ALL MOUNTAIN TAF SITES EARLY THIS AFTERNOON WITH VCTS OT TEMPO COVERAGE. CONVECTION MOVING EAST AT 10-15 MPH BUT CONDITIONS WILL BE HIGHLY VARIABLE OVER THE NEXT SEVERAL HOURS. SHOULD EXIT THE MOUNTAINS BY 22-23Z AND DAN/LYH BY 00-01Z. FOG LIKELY TO BE AN ISSUE AT MOST SITES OVERNIGHT DEPENDING ON LOCAL RAINFALL AND SPEED OF DRY AIR ARRIVAL. THINK LWB/BCB WILL HAVE DENSE FOG BEFORE SUNRISE FOR A FEW HOURS AND REDUCED VSBYS AT OTHER SITES POSSIBLE. EXTENDED AVIATION DISCUSSION... AIRMASS WILL DRY OUT BEHIND THE FRONT GOING INTO FRIDAY- SATURDAY. VFR FRI- SAT OUTSIDE OF ANY VALLEY FOG AT KLWB/KBCB EACH MORNING. ANOTHER FRONT AND ASSOCIATED UPPER IMPULSES COULD BRING A GOOD THREAT OF STORMS IN THE SUN-MON TIME FRAME. DURING THIS TIME MAINLY VFR...EXCEPT IN TSRA AND FOR ANY LATE NIGHT FOG. && .HYDROLOGY... U.S. DROUGHT MONITOR ISSUED THIS MORNING AND VALID THROUGH 12Z TUESDAY JULY 22 SHOWED EXPANSION OF THE EXISTING ABNORMALLY DRY CONDITIONS INTO MOST OF OUR SE WV COUNTIES AND FAR WESTERN VA...MAINLY THE UPPER JAMES RIVER BASIN. 30-DAY RAINFALL DEFICITS IN MUCH OF THIS AREA ARE RUNNING 2 TO 3 INCHES OR ONLY 25 TO 50 PERCENT OF NORMAL AND 60-DAY RAINFALL NUMBERS NOT MUCH BETTER. JULY IS CLIMATOLOGICALLY THE WETTEST MONTH IN OUR CWA WITH AN AVERAGE RANGING FROM 4 TO 5 INCHES. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PC NEAR TERM...PC SHORT TERM...WERT LONG TERM...WERT AVIATION...PC/WP HYDROLOGY...PC
Hazardous weather outlook, Jul 24, 4:05 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 405 PM EDT THU JUL 24 2014 NCZ001>006-018>020-VAZ015>017-032-033-043>047-058-059-252015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 405 PM EDT THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A FEW STORMS THIS AFTERNOON INTO EARLY THIS EVERNING WILL BECOME STRONG...AND POSSIBLY SEVERE. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>014-018>020-022>024-034-035-WVZ042>045-252015- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 405 PM EDT THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WERT
In the hours before
Local storm report, Jul 24, 5:08 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT THU JUL 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HEAVY RAIN BOONE 36.21N 81.67W
07/24/2014 E2.00 INCH WATAUGA NC TRAINED SPOTTER
WATER PONDING AT INTERSECTION OF RT 321 AND RT 105
&&
MBSSpecial weather statement, Jul 24, 5:21 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT THU JUL 24 2014
VAZ058-059-242145-
HALIFAX VA-CHARLOTTE VA-
521 PM EDT THU JUL 24 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SAXE...MOVING TO THE EAST AT 25 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WYLLIESBURG...
SAXE...
DRAKES BRANCH...
AND MT LAUREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3696 7848 3689 7849 3678 7858 3686 7880
3704 7873 3698 7847
TIME...MOT...LOC 2119Z 289DEG 31KT 3693 7868
RSSpecial weather statement, Jul 24, 5:28 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT THU JUL 24 2014
NCZ019-242200-
WILKES NC-
528 PM EDT THU JUL 24 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 600 PM EDT
* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILKES COUNTY AIRPORT...MOVING TO THE
EAST AT 15 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
RONDA...
MULBERRY...
AND BUCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3616 8124 3631 8115 3627 8087 3606 8088
3606 8097
TIME...MOT...LOC 2124Z 289DEG 15KT 3622 8111
RABSpecial weather statement, Jul 24, 5:37 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 537 PM EDT THU JUL 24 2014 NCZ005-006-VAZ043-044-242230- ROCKINGHAM NC-CASWELL NC-HENRY VA-PITTSYLVANIA VA- 537 PM EDT THU JUL 24 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA... NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA... SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 630 PM EDT * AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDEN...MOVING TO THE EAST AT 15 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAYFIELD... PROVIDENCE... DANVILLE CITY... EDEN... AND PELHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3648 7980 3663 7977 3665 7934 3647 7934 TIME...MOT...LOC 2133Z 261DEG 13KT 3655 7973 RS
Special weather statement, Jul 24, 5:44 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT THU JUL 24 2014
NCZ003-242230-
SURRY NC-
544 PM EDT THU JUL 24 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 630 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MOUNT AIRY TO
NEAR DOBSON TO NEAR STATE ROAD...MOVING TO THE EAST AT 15 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
MOUNTAIN PARK...
DOBSON...
PILOT MOUNTAIN...
AND WESTFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3624 8045 3626 8047 3626 8053 3629 8054
3627 8060 3629 8063 3625 8065 3627 8073
3638 8091 3642 8077 3656 8071 3655 8044
TIME...MOT...LOC 2142Z 286DEG 13KT 3654 8063 3641 8069 3634 8086
RABLocal storm report, Jul 24, 6:06 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 PM EDT THU JUL 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL JAVA 36.83N 79.23W
07/24/2014 E0.50 INCH PITTSYLVANIA VA TRAINED SPOTTER
DIME SIZE HAIL IN JAVA. TIME FROM RADAR.
0442 PM TSTM WND DMG JAVA 36.83N 79.23W
07/24/2014 PITTSYLVANIA VA 911 CALL CENTER
SEVERAL TREES DOWN AROUND JAVA. TIME FROM RADAR.
0456 PM TSTM WND DMG 3 SSW LEDA 36.86N 79.11W
07/24/2014 HALIFAX VA 911 CALL CENTER
TREE DOWN ON LEDA ROAD. TIME FROM RADAR.
&&
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:48 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 57 min |
| Jul 24, 12:24 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Rockbridge, City of Covington | 51 min |
| Jul 24, 1:16 AM EDT | Special Weather Statement | RNK | City of Buena Vista | 44 min |
| Jul 24, 1:38 AM EDT | Special Weather Statement | RNK | Bedford | 52 min |
| Jul 24, 1:43 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt | 27 min |
| Jul 24, 3:56 AM EDT | Special Weather Statement | RNK | Halifax | 49 min |
| Jul 24, 7:40 AM EDT | Special Weather Statement | RNK | Charlotte | 35 min |
| Jul 24, 12:52 PM EDT | Special Weather Statement | RNK | Patrick | 53 min |
| Jul 24, 1:06 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 39 min |
| Jul 24, 2:15 PM EDT | Special Weather Statement | RNK | Franklin | 45 min |
| Jul 24, 2:18 PM EDT | Special Weather Statement | RNK | Bedford | 57 min |
| Jul 24, 2:34 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 40 min |
| Jul 24, 2:43 PM EDT | Special Weather Statement | RNK | Smyth | 32 min |
| Jul 24, 3:29 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 31 min |
| Jul 24, 3:35 PM EDT | Special Weather Statement | RNK | Floyd | 25 min |
| Jul 24, 3:45 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 30 min |
| Jul 24, 3:46 PM EDT | Special Weather Statement | RNK | Amherst | 29 min |
| Jul 24, 3:49 PM EDT | Special Weather Statement | RNK | Pittsylvania | 26 min |
| Jul 24, 3:59 PM EDT | Special Weather Statement | RNK | Campbell | 31 min |
| Jul 24, 4:12 PM EDT | Special Weather Statement | RNK | Pittsylvania | 33 min |
| Jul 24, 4:29 PM EDT | Special Weather Statement | RNK | Campbell | 31 min |
| Jul 24, 4:39 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 36 min |
| Jul 24, 4:51 PM EDT | Special Weather Statement | RNK | Giles | 24 min |
| Jul 24, 5:03 PM EDT | Special Weather Statement | RNK | Floyd, Patrick | 42 min |
| Jul 24, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 54 min |
| Jul 24, 5:13 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 19 min |
| Jul 24, 5:21 PM EDT | Special Weather Statement | RNK | Charlotte | 24 min |
| Jul 24, 5:37 PM EDT | Special Weather Statement | RNK | City of Danville | 53 min |
| Jul 24, 4:29 AM EDT | Special Weather Statement | RNK | Caswell | 46 min |
| Jul 24, 3:47 PM EDT | Special Weather Statement | RNK | Ashe | 28 min |
| Jul 24, 5:28 PM EDT | Special Weather Statement | RNK | Wilkes | 32 min |
| Jul 24, 5:44 PM EDT | Special Weather Statement | RNK | Surry | 46 min |
| Jul 24, 6:18 PM EDT | Special Weather Statement | RNK | Caswell | 27 min |
| Jul 23, 9:50 PM EDT | Special Weather Statement | RNK | Fayette | 40 min |
| Jul 23, 10:27 PM EDT | Special Weather Statement | RNK | Greenbrier | 48 min |
| Jul 24, 3:37 PM EDT | Special Weather Statement | RNK | Mercer | 23 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.